Alert archive / Louisiana / Tornado Warnings in 2025
Tornado Warning 26, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at May 26, 2025, 11:09 AM CDT for Rapides Parish, Louisiana. It was in force for 11 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2025, 11:09 AM CDT (16:09 UTC)
- Expired
- May 26, 2025, 11:20 AM CDT
- In force
- 11 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Rapides Parish, LA
The radar
The Ft Polk radar (KPOE), 65 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 11:09 AM CDT | TSTM WND DMG | 6 Nw Alexandria, LA | A thunderstorm containing damaging descending rear inflow jet winds up to 90 mph created a swath of damage across northern Rapides Parish on May 26th 2025. Damage extended along a path roughly from the Rapides Sheriffs Office Shooting Range, through northern P |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 4.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 382 m²/s²
- 0-3 km storm-relative helicity
- 573 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.4
The text
As transmitted.
927
WFUS54 KLCH 261609
TORLCH
LAC079-261645-
/O.NEW.KLCH.TO.W.0026.250526T1609Z-250526T1645Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
1109 AM CDT Mon May 26 2025
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
Northeastern Rapides Parish in central Louisiana...
* Until 1145 AM CDT.
* At 1109 AM CDT, a severe thunderstorm capable of producing a
tornado was located over Tioga, or near Pineville, moving northeast
at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Pineville, Ball, Kingsville, Paradise, Tioga, and Esler Regional
Airport around 1115 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3140 9222 3131 9252 3140 9258 3148 9220
TIME...MOT...LOC 1609Z 246DEG 29KT 3136 9248
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
141 follow-up statement
005 WWUS54 KLCH 261620 SVSLCH Severe Weather Statement National Weather Service Lake Charles LA 1120 AM CDT Mon May 26 2025 LAC079-261630- /O.CAN.KLCH.TO.W.0026.000000T0000Z-250526T1645Z/ Rapides LA- 1120 AM CDT Mon May 26 2025 ...THE TORNADO WARNING FOR NORTHEASTERN RAPIDES PARISH IS CANCELLED... The tornado threat has diminished and the Tornado Warning has been cancelled. However, large hail and damaging winds remain likely and a Severe Thunderstorm Warning remains in effect for the area. && LAT...LON 3140 9222 3131 9252 3140 9258 3148 9220 TIME...MOT...LOC 1619Z 246DEG 29KT 3140 9238 $$ 14
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at May 26, 6:43 AM CDT, 4 hours 26 minutes earlier. Its key messages:
- Unsettled weather starting today is expected to persist for the duration of the work week.
- There is a Marginal to Slight Risk for Excessive Rainfall Monday, Tuesday, Wednesday, Thursday, and Friday.
- There is a Marginal to Slight Risk for Severe Weather Monday, Tuesday, and Wednesday. Damaging wind gusts and hail are the primary threats, tornadoes cannot be ruled out.
Area forecast discussion, May 26, 6:43 AM CDT, 4 hours 26 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 643 AM CDT Mon May 26 2025 ...New AVIATION... .KEY MESSAGES... - Unsettled weather starting today is expected to persist for the duration of the work week. - There is a Marginal to Slight Risk for Excessive Rainfall Monday, Tuesday, Wednesday, Thursday, and Friday. - There is a Marginal to Slight Risk for Severe Weather Monday, Tuesday, and Wednesday. Damaging wind gusts and hail are the primary threats, tornadoes cannot be ruled out. && .SHORT TERM... (Today through Wednesday night) An unsettled weather pattern has developed across the region and is expected to persist through the week. A persistent southerly flow continues to advect deep moisture into the area, which, in combination with a series of embedded shortwave disturbances, and a frontal boundary, will support daily scattered to numerous convection. Currently, scattered showers and thunderstorms are developing across central Louisiana, primarily in response to a weak boundary oriented from northern to central portions of the state. Additionally, a quasistationary front extending from western Texas across the southeastern CONUS will serve as a focus for stronger and potentially severe convection. Over the next 3 days, this frontal boundary will meander about the area before beginning a gradual southward progression into the midweek period. Given the PWAT values exceeding the 90th percentile, locally heavy rainfall will be possible. This may result in ponding of water and flash flooding, particularly in low-lying or poorly drained areas. Furthermore, there is an ongoing threat for severe weather. The region is currently under a Marginal to Slight Risk (per WPC/SPC guidance) for both excessive rainfall and severe weather through the short term, with damaging winds and hail being the primary hazards however tornadoes cannot be ruled out. && .LONG TERM... (Thursday through Sunday) At the start of the extended period, the aforementioned frontal boundary will stretch from the Texas coast eastward across the southeastern CONUS. It is expected to slowly drift southward through midweek, eventually becoming stationary again along the Gulf Coast by Friday and persisting into the weekend. Scattered to numerous showers and thunderstorms will remain likely throughout the period, continuing the unsettled pattern established in the short term. The primary concern continues to be rain, as antecedent rainfall will reduce the capacity of soils to absorb additional precipitation. The latest ERO from WPC highlights a Day 4 risk over much of the forecast area, with a Day 5 risk focused on the coastal parishes. This will need to be closely monitored in future updates. At this time, there is no categorical severe weather threat outlined for the extended period. However, forecast soundings continue to indicate the potential for isolated damaging wind gusts, so this too warrants continued monitoring. Model guidance becomes increasingly divergent late in the period with respect to the evolution and progression of the upper trough. Should the trough push more eastward, some clearing could occur late in the weekend. However, with the surface front likely lingering near the coast, isolated PoPs will remain in the forecast. Temperatures will largely be modulated by rain and cloud cover. Highs are expected to remain in the mid to upper 80s, with overnight lows ranging from the mid 60s to lower 70s. && .AVIATION... (12Z TAFS) Issued at 637 AM CDT Mon May 26 2025 Quiet conditions ongoing after a few storms moved through the area earlier in the morning. This lull in activity will transition as a line of showers and storms over parts of E TX and N LA move south into the CWA later in the day. We could also see some diurnally driven convection this afternoon and evening. Another round of strong storms will move through the area late tonight and into tomorrow morning. && .MARINE... Issued at 335 AM CDT Mon May 26 2025 Onshore winds and seas will begin a modest increase over into the overnight hours. Widely isolated showers and storms to be expected over the Memorial holiday with unsettled weather to follow from Tuesday on. Worth noting guidance trends heavier precipitation toward the immediate coast and inland locations. && .PRELIMINARY POINT TEMPS/POPS... AEX 90 70 87 69 / 50 40 80 30 LCH 88 75 87 73 / 20 40 50 30 LFT 88 75 88 74 / 30 30 50 30 BPT 89 75 88 74 / 20 40 50 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && SHORT TERM...87 LONG TERM....87 AVIATION...87
In the hours before
Special weather statement, May 26, 5:15 AM CDT, 5 hours 54 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
515 AM CDT Mon May 26 2025
LAZ028-029-261045-
Avoyelles LA-Rapides LA-
515 AM CDT Mon May 26 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN RAPIDES AND
NORTHWESTERN AVOYELLES PARISHES THROUGH 545 AM CDT...
At 515 AM CDT, Doppler radar was tracking a strong thunderstorm near
Deville, or 13 miles north of Effie, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Deville, Esler Regional Airport, Kolin, Libuse, Holloway, and
Centerpoint.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3147 9216 3146 9217 3145 9216 3141 9215
3138 9212 3136 9208 3135 9207 3134 9209
3133 9208 3134 9203 3132 9200 3130 9200
3129 9201 3130 9201 3128 9202 3123 9232
3144 9238 3145 9234 3148 9221
TIME...MOT...LOC 1015Z 256DEG 26KT 3141 9215
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 26, 9:02 AM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
902 AM CDT Mon May 26 2025
LAZ027-TXZ180-259-260-261430-
Vernon LA-Northern Newton TX-Northern Jasper TX-Tyler TX-
902 AM CDT Mon May 26 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN VERNON PARISH...
TYLER...NORTHERN NEWTON AND NORTHERN JASPER COUNTIES THROUGH 930 AM
CDT...
At 902 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles west of Converse to near Macune to near
Corrigan. Movement was southeast at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jasper, Woodville, Colmesneil, Chester, Toledo Bend Dam, Ebenezer,
Rockland, Warren, Town Bluff, Burkeville, Hornbeck, Browndell,
Farrsville, Mayflower, Spurger, Jamestown, Roganville, Harrisburg,
Ivanhoe, and Sam Rayburn Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3106 9456 3103 9447 3116 9391 3117 9358
3119 9355 3128 9353 3128 9344 3136 9339
3136 9330 3080 9387 3053 9455 3101 9465
TIME...MOT...LOC 1402Z 336DEG 22KT 3173 9385 3145 9418 3096 9483
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
14Special weather statement, May 26, 9:37 AM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
937 AM CDT Mon May 26 2025
LAZ027-TXZ180-259-260-261500-
Vernon LA-Northern Newton TX-Northern Jasper TX-Tyler TX-
937 AM CDT Mon May 26 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN VERNON PARISH...
TYLER...NORTHWESTERN NEWTON AND NORTHERN JASPER COUNTIES THROUGH 1000
AM CDT...
At 937 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Milam to near Ebenezer to 6
miles east of Seven Oaks. Movement was south at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jasper, Woodville, Colmesneil, Chester, Toledo Bend Dam, Ebenezer,
Rockland, Town Bluff, Hornbeck, Browndell, Farrsville, Mayflower,
Jamestown, Harrisburg, Ivanhoe, Sam Rayburn Dam, Wiergate, and
Hillister.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3097 9464 3104 9449 3111 9406 3116 9391
3117 9358 3119 9355 3128 9353 3128 9344
3136 9339 3137 9328 3136 9328 3083 9390
3057 9456
TIME...MOT...LOC 1437Z 002DEG 25KT 3143 9370 3110 9417 3081 9475
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
14Special weather statement, May 26, 10:13 AM CDT, 56 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1013 AM CDT Mon May 26 2025
LAZ027-028-030-TXZ259-260-261545-
Beauregard LA-Vernon LA-Rapides LA-Northern Newton TX-
Northern Jasper TX-
1013 AM CDT Mon May 26 2025
...STRONG THUNDERSTORMS WILL IMPACT RAPIDES...NORTH CENTRAL
BEAUREGARD...VERNON PARISHES IN WEST CENTRAL LOUISIANA AND NORTHERN
NEWTON COUNTIES THROUGH 1045 AM CDT...
At 1013 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Natchitoches to near Anacoco to near
Mayflower. Movement was south at 60 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Alexandria, Pineville, De Ridder, Leesville, Rosepine, Boyce,
Anacoco, Toledo Bend Dam, Hineston, Lena, Fort Johnson, Burkeville,
Alexandria International Airport, Slagle, Ball, New Llano, Colfax,
Hornbeck, Browndell, and Tioga.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3150 9268 3145 9271 3139 9266 3147 9218
3107 9248 3079 9360 3114 9398 3117 9358
3128 9353 3128 9344 3134 9340 3137 9331
3135 9295 3152 9272
TIME...MOT...LOC 1513Z 348DEG 54KT 3170 9306 3128 9331 3105 9374
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
14Special weather statement, May 26, 10:50 AM CDT, 19 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1050 AM CDT Mon May 26 2025
LAZ027-028-030-031-TXZ260-261645-
Allen LA-Beauregard LA-Vernon LA-Rapides LA-Northern Newton TX-
1050 AM CDT Mon May 26 2025
...STRONG THUNDERSTORMS WILL IMPACT RAPIDES...NORTHERN BEAUREGARD...
VERNON...NORTH CENTRAL ALLEN PARISHES IN SOUTHWESTERN LOUISIANA AND
EAST CENTRAL NEWTON COUNTIES THROUGH 1145 AM CDT...
At 1049 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Flatwoods to near Fort Johnson to near
Merryville. Movement was east at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Alexandria, Pineville, De Ridder, Rosepine, Merryville, Boyce,
Elizabeth, Alexandria International Airport, Sugartown, Slagle,
Hineston, Lena, Fort Johnson, Pitkin, Grant, Ball, New Llano, Colfax,
Tioga, and Timber Trails.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3150 9268 3145 9271 3145 9268 3140 9269
3140 9267 3139 9266 3148 9221 3147 9216
3140 9214 3133 9218 3132 9223 3125 9223
3119 9227 3066 9313 3075 9370 3135 9298
3137 9292 3139 9291 3151 9273 3152 9272
TIME...MOT...LOC 1549Z 263DEG 30KT 3136 9286 3104 9314 3076 9357
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
14The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 4:43 AM CDT | Special Weather Statement | LCH | Grant | 32 min |
| May 26, 5:15 AM CDT | Special Weather Statement | LCH | Avoyelles | 30 min |
| May 26, 10:13 AM CDT | Special Weather Statement | LCH | Rapides, Vernon | 32 min |
| May 26, 10:27 AM CDT | Severe Thunderstorm Warning | LCH | Vernon | 33 min |
| May 26, 10:50 AM CDT | Special Weather Statement | LCH | Rapides, Vernon | 55 min |
| May 26, 11:09 AM CDT | Severe Thunderstorm Warning | LCH | Rapides | 36 min |
| May 26, 11:15 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 60 min |
| May 26, 11:24 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Rapides, Vernon | 42 min |
| May 26, 11:51 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline, Rapides | 40 min |
| May 26, 11:58 AM CDT | Special Weather Statement | LCH | Calcasieu | 62 min |
| May 26, 12:12 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles | 33 min |
| May 26, 12:29 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles | 32 min |
| May 26, 12:51 PM CDT | Special Marine Warning | LCH | 54 min | |
| May 26, 1:03 PM CDT | Special Marine Warning | LCH | 57 min | |
| May 26, 1:25 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Saint Landry | 25 min |
| May 26, 2:04 PM CDT | Special Weather Statement | LCH | Saint Landry | 26 min |
Nearby
Tornado Warnings in Louisiana, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.